Ohio, 2010Damaging Winds in Ohio, July 24, 2010
July 24, 2010 · NWS CLE · 9 events in 5 counties and zones
An area of low pressure was located over Ontario, Canada on July 24th. A cold front stretched south from the low across the Great Lakes and into Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $113,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure was located over Ontario, Canada on July 24th. A cold front stretched south from the low across the Great Lakes and into Texas. This front progressed east during the day. A strong line of convective showers and thunderstorms developed along the frontal boundary and affected the northern Ohio region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 24, 2:25 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 24, 2:25 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT SAT JUL 24 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT INTO SUNDAY
MORNING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT LATER SUNDAY
THROUGH TUESDAY. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH
THE REGION THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTION HAS REACHED SOMEWHAT OF A LULL THIS AFTERNOON...BUT IS
EXPECTED TO PICK UP AGAIN BY LATE THIS AFTERNOON AND INTO TONIGHT.
CU DEVELOPMENT IS SEEN ON SATELLITE PICTURES FROM LAKE ERIE INTO
NORTHWEST OHIO. THE CU IS ASSOCIATED WITH AN AREA OF CONVERGENCE
AND PREFRONTAL TROF...AND SHOULD BE THE FOCUS FOR THUNDERSTORM
INITIATION THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD
CONTINUE TO INCREASE THROUGH THE OVERNIGHT HOURS AS MOISTURE
INCREASES ALONG AND AHEAD OF THE COLD FRONT. SEVERE THUNDERSTORMS
REMAIN POSSIBLE WITH CAPES 2500-3500 J/KG...ESPECIALLY EARLY
TONIGHT. THE FRONT IS EXPECTED TO REACH THE SOUTH SHORE OF LAKE
ERIE BY 6 AM. WILL KEEP HEAT ADVISORY THROUGH 8 PM WITH HEAT
INDICIES CONTINUING FROM AROUND 100 TO 103 BEFORE SUNSET.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
THE COLD FRONT WILL CONTINUE MOVING SOUTH...AND SHOULD BE OUT OF
THE CWA BY NOON. WILL KEEP LIKELY POPS EARLY ACROSS SOUTHERN AND
EASTERN AREAS...TAPERING TO CHANCE IN THE NORTHWEST. HIGH PRESSURE
WILL BUILD IN BEHIND THE FRONT...BRINGING COOLER AND LESS HUMID
CONDITIONS THROUGH MONDAY NIGHT. THE HIGH WILL DRIFT EAST ON
TUESDAY...BRINGING A RETURN TO SOUTHERLY FLOW AND WARMER TEMPS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RATHER LARGE TIMING DIFFERENCES IN THE MODELS WITH A COLD FRONT
MOVING THROUGH DURING THE MIDDLE PART OF THE WEEK. SIDED WITH THE
SLOWER ECMWF/NAEFS/HPC SOLUTIONS ATTM. THIS RESULTS IN CHANCE POPS
WEDNESDAY THROUGH THURSDAY. KEPT SLIGHT CHANCE TO LOW CHANCE POPS
THURSDAY NIGHT...ALTHOUGH IF THE FRONT IS MORE PROGRESSIVE THESE
MAY BE ABLE TO BE DROPPED IN LATER FORECASTS. HIGH PRESSURE BUILDS
BACK IN FOR THE END OF THE WEEK INTO THE BEGINNING OF THE
WEEKEND.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
DIFFICULT TIMING OF THE THUNDERSTORMS THROUGH THE AFTERNOON AND
EVENING. INITIAL OUTFLOW BOUNDARY HAS IGNITED A FEW THUNDERSTORMS
FROM NEAR MANSFIELD SOUTHWEST TOWARD MARION. THIS LINE WILL
CONTINUE TO MOVE EASTWARD AND COULD PRODUCE SOME STRONGER WIND
GUSTS. HAVE ATTEMPTED TO TIME THIS ACROSS KMFD...KCAK AND KYNG.
EXPECT TO SEE AT LEAST BRIEF IFR WITH THE STRONGEST THUNDERSTORMS.
FOR THIS EVENING INTO THE OVERNIGHT WE WILL WATCH THE APPROACH OF
A COLD FRONT. THERE COULD BE ANOTHER ROUND OF THUNDERSTORMS NEAR
THE FRONT BUT AT THIS TIME NOT CONFIDENT ENOUGH TO PLACE IT IN THE
TAFS AT THIS TIME. THE FRONT LOOKS TO COME THROUGH NORTHERN OHIO
AND NW PA BETWEEN 10Z AND 13Z WITH WINDS SHIFTING AROUND TO THE
NORTHWEST. LOOKS LIKE SOME MVFR FOG ALONG WITH SOME LOWER
CEILINGS. SOME MODELS ARE INDICATING THAT IT COULD BE IFR FOR A
BRIEF PERIOD IN THE WAKE OF THE FRONT BUT DID NOT GO THAT LOW AT
THIS TIME.
.OUTLOOK...POSSIBLE MVFR FOG MONDAY THROUGH WEDNESDAY MORNINGS.
NON-VFR THURSDAY FOR THUNDERSTORMS.
&&
.MARINE...
WINDS OVER THE LAKE WILL CONTINUE IN THE 10 TO 20 KNOTS FROM THE
SOUTHWEST. THERE IS A WINDOW OF STRONGER WINDS AHEAD OF THE FRONT
THIS EVENING BUT BELIEVE THEY WILL REMAIN UNDER 25 KNOTS. THE COLD
FRONT WILL SLIDE ACROSS LAKE ERIE BY SUNRISE WITH NORTHWESTERLY
WINDS IN ITS WAKE. WAVES WILL INCREASE TO AT LEAST 2 TO 4 FEET AND
WILL HAVE TO WATCH FOR A SORT LIVED SMALL CRAFT ADVISORY IF WINDS
ARE SLIGHTLY HIGHER THAN EXPECTED.
HIGH PRESSURE WILL THEN SETTLE OVER LAKE ERIE BY MONDAY THEN SLIDE
EAST OF THE MIDDLE ATLANTIC COAST BY WEDNESDAY. THIS WILL ALLOW A
SOUTHERLY WIND TO RETURN. A WARM FRONT WILL LIFT ACROSS THE LAKE
WEDNESDAY NIGHT. THE NEXT AREA OF LOW PRESSURE WILL MOVE ACROSS
ONTARIO ON THURSDAY AND WILL DRAG A COLD FRONT ACROSS THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...WJM
NEAR TERM...WJM
SHORT TERM...WJM
LONG TERM...WJM
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Jul 24, 5:28 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
628 PM EDT SAT JUL 24 2010
OHZ003-006>014-017>023-027>033-036>038-047-089-252230-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-
628 PM EDT SAT JUL 24 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 1 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TODAY AND TONIGHT.
THEY WILL OCCUR IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH
TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM STRONG
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
LEZ142>145-162>169-252230-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
628 PM EDT SAT JUL 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
THEY WILL OCCUR IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH
TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM STRONG
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
LEZ061-252230-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
628 PM EDT SAT JUL 24 2010
...SEVERE THUNDERSTORM WATCH 530 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
THEY WILL OCCUR IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH
TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM STRONG
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
LEZ146>149-PAZ001>003-252230-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
628 PM EDT SAT JUL 24 2010
...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 1 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
THEY WILL OCCUR IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH
TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM STRONG
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Thunderstorm Wind, Portage
- When
- July 24, 5:35 PM EST
- Where
- Portage County, 2 mi E of Streetsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.230, -81.311
Thunderstorm winds downed several large trees near State Route 303 and Diagonal Road.
Thunderstorm Wind, Portage
- When
- July 24, 5:42 PM EST
- Where
- Portage County, Hiram
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.320, -81.150
Thunderstorm winds downed several large trees.
Thunderstorm Wind, Portage
- When
- July 24, 5:45 PM EST
- Where
- Portage County, Mantua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -81.220
Thunderstorm winds downed a tree limb six to eight inches in diameter.
Thunderstorm Wind, Portage
- When
- July 24, 6:05 PM EST
- Where
- Portage County, 6 mi SE of Ravenna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.109, -81.148
The top of a silo was blown off by thunderstorm winds.
Thunderstorm Wind, Trumbull
- When
- July 24, 6:20 PM EST
- Where
- Trumbull County, Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.230, -80.570
Thunderstorm winds downed several large tree branches.
Thunderstorm Wind, Summit
- When
- July 24, 6:30 PM EST
- Where
- Summit County, Stow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.170, -81.430
Thunderstorm winds downed several large tree branches.
Thunderstorm Wind, Wayne
- When
- July 24, 6:48 PM EST
- Where
- Wayne County, Doylestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.970, -81.680
Thunderstorm winds downed several large trees.
Thunderstorm Wind, Portage
- When
- July 24, 6:48 PM EST
- Where
- Portage County, 4 mi ESE of Ravenna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.148, -81.159
Thunderstorm winds downed numerous large trees and power poles.
Thunderstorm Wind, Mahoning
- When
- July 24, 7:00 PM EST
- Where
- Mahoning County, Canfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 41.020, -80.770
Thunderstorm winds downed numerous large trees across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 24 to 30, 20107 deaths · 2 events
- Excessive Heat in New York, July 24 to 25, 20102 deaths · 1 event
- Tornado in New York, July 24, 2010$7.0 million · EF2 · 1 event
- Tornado in New York, July 24, 2010$5.0 million · EF2 · 1 event
- Heat in Tennessee, July 24 to 26, 20101 death · 20 events
- Flash Flood in Iowa, July 24, 2010$25 million · 1 event
- Flash Flooding in Illinois, July 24 to 25, 2010$11 million · 3 events
- Tornado in New York, July 24, 2010$2.0 million · EF1 · 1 event
- Tornado in New York, July 24, 2010$1.0 million · EF1 · 1 event
- Flood in Iowa, July 24 to 27, 2010$1.0 million · 1 event
- Tornado and Hail in Pennsylvania, July 24, 2010$103,000 · EF1 · 18 events
- Flash Flood in Iowa, July 24, 2010$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241873, 241875, 241871, 241876, 241897, 241898, 241866, 241899, 241868.